MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804225-23
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery (rca) with heavy calcification.After an initial unspecified stent was implanted, the 2.25x23mm xience skypoint stent delivery system (sds) was attempted to be advance to the target lesion; however, the sds failed to advance to the mid rca due to the anatomy.Therefore, the sds was removed with resistance due to the anatomy and then the stent became dislodged from the delivery system.A non-compliant balloon was used to implant the stent in the proximal rca partially in the initially implanted stent.This ended the procedure without further issue.There was no adverse patient sequela and no clinically significant delay reported in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection analysis was performed on the returned device.The reported failure to advance and difficult to remove could not be tested as it was based on operational context.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.The investigation determined the reported difficulties and subsequent treatment appear to be related to the operational context of the procedure.It was reported that the stent delivery system (sds) was advanced toward the lesion but failed to cross due to challenging anatomy.As a result, the sds was withdrawn with resistance, during which the stent became dislodged from the delivery system.Analysis of the returned device confirmed the stent dislodgement.In this case, it is likely that the device encountered a heavily calcified lesion during advancement, leading to resistance and the reported failure to advance.Continued resistance during device retraction likely contributed to the reported difficulty to remove and the subsequent stent dislodgement.Additionally, it was reported that a non-compliant balloon was used to implant the stent in the anatomy.There is no indication of a product quality issue related to manufacturing, design, or labeling.Therefore, no product-related corrective action will be implemented.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22038402
Report Number2024168-2025-05154
Device Sequence Number8160488
Product Code NIQ
UDI-Device Identifier08717648233012
UDI-Public(01)08717648233012(17)260920(10)3092841
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/20/2026
Device Model Number1804225-23
Device Catalogue Number1804225-23
Device Lot Number3092841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient Weight74 KG